MAUDE Adverse Event Report: COVIDIEN (IRVINE) AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned as it was discarded at the site.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that after the axium implant coil was detached with the instant detacher, the physician withdrew the pushwire into the microcatheter and saw that the implant coil was also moving back into the microcatheter.Then the physician attempted to retrieve the coil along with the microcatheter, but the coil was drawn back into the aneurysm somehow and the procedure was completed.No patient injury was reported as a result of the event.The instant detacher (id) was brand new.2 detachment attempts were made with the id.The proximal end of the pushwire was not damaged.The devices were all discarded at the site.The patient was undergoing embolization treatment of an aneurysm (distorted) measuring 4mm.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8420723
Report Number2029214-2019-00200
Device Sequence Number1795497
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberAPB-1.5-2-3D-ES
Device Lot NumberA583343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1